Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Wichita, KS

May 23, 200715 counties in Kansas

NWS Wichita, KS issued this flash flood watch at May 23, 2007, 3:08 AM CDT for 15 counties in Kansas. It took effect at May 23, 2007, 3:22 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 3:08 AM CDT (08:08 UTC)
In effect from
May 23, 2007, 3:22 PM CDT
Expired
May 24, 2007, 3:43 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KICT 230808
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT WED MAY 23 2007

KSZ032-033-047>052-067-068-082-083-231615-
/O.NEW.KICT.FF.A.0003.070524T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
308 AM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...BARTON...ELLSWORTH...LINCOLN...MARION...MCPHERSON...
  RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...HARVEY...
  KINGMAN...RENO AND SEDGWICK.

* FROM THIS EVENING THROUGH THURSDAY MORNING

* STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS CENTRAL
  KANSAS AND PERSIST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
  OVERNIGHT. THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL
  THROUGHOUT THE WATCH AREA. WITH SOILS NEARLY SATURATED...ANY
  ADDITIONAL RAINFALL WILL GO INTO RUNOFF CAUSING FLASH FLOODING.
  IN ADDITION TO FLASH FLOODING OF SMALL CREEKS AND
  STREAMS...RIVER FLOODING WILL ALSO BE LIKELY TONIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SCHRECK
3 follow-up statements
000 
WGUS63 KICT 232022
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT WED MAY 23 2007

KSZ091-092-240430-
/O.EXB.KICT.FF.A.0003.070523T2100Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARPER-SUMNER-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON
322 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  KANSAS...INCLUDING THE FOLLOWING AREAS...HARPER AND SUMNER.

* THROUGH THURSDAY MORNING

* THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY
  FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS
  TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL.
  SHOWERS AND THUNDERSTORMS ARE EXPECTED IN INCREASE IN AREAL
  COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH
  THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
  WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE IN THE WATCH AREA BY
  DAWN ON THURSDAY MORNING. 

* THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED
  FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO
  SMALL CREEKS...STREAMS AND RIVERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KSZ032-033-047>052-067-068-082-083-240430-
/O.EXT.KICT.FF.A.0003.070523T2100Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
322 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...
  ELLSWORTH...LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND 
  SALINE. IN SOUTH CENTRAL KANSAS...HARVEY...KINGMAN...RENO AND 
  SEDGWICK.

* THROUGH THURSDAY MORNING

* THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY
  FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS
  TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL.
  SHOWERS AND THUNDERSTORMS ARE EXPECTED IN INCREASE IN AREAL
  COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH
  THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
  WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE IN THE WATCH AREA BY
  DAWN ON THURSDAY MORNING. 

* THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED
  FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO
  SMALL CREEKS...STREAMS AND RIVERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DARMOFAL
000 
WGUS63 KICT 240047
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT WED MAY 23 2007

KSZ053-240900-
/O.EXB.KICT.FF.A.0003.070524T0100Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE-
INCLUDING THE CITY OF...COTTONWOOD FALLS
747 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL KANSAS...
  INCLUDING THE FOLLOWING AREA...CHASE.

* UNTIL 7 AM CDT THURSDAY

* THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY
  FRONT ACROSS CENTRAL KANSAS THIS EVENING...WITH STORM CELLS
  TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL.
  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL
  COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH
  THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
  WILL RESULT IN ADDITIONAL HEAVY RAINFALL...WITH STORM TOTAL
  RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE.

* THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED 
  FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO 
  SMALL CREEKS...STREAMS AND RIVERS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KSZ032-033-047>052-067-068-082-083-091-092-240900-
/O.CON.KICT.FF.A.0003.000000T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
747 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...
  ELLSWORTH...LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND 
  SALINE. IN SOUTH CENTRAL KANSAS...HARPER...HARVEY...KINGMAN...
  RENO...SEDGWICK AND SUMNER.

* UNTIL 7 AM CDT THURSDAY

* THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A NEARLY STATIONARY
  FRONT ACROSS CENTRAL KANSAS LATE THIS EVENING...WITH STORM CELLS
  TRAINING OVER THE SAME AREA...RESULTING IN VERY HEAVY RAINFALL.
  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL
  COVERAGE OVERNIGHT...AND BEGIN TO MOVE EAST AND NORTHEAST WITH
  THE COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
  WILL RESULT IN ADDITIONAL HEAVY RAINFALL. STORM TOTAL RAINFALL
  AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALIZED HIGHER
  AMOUNTS OF 5 TO 9 INCHES POSSIBLE FROM THE HUTCHINSON AREA OF
  RENO COUNTY INTO RICE...MCPHERSON...HARVEY AND MARION COUNTIES.

* THE HEAVY AND EXCESSIVE RAINFALL WILL LIKELY RESULT IN RENEWED
  FLOODING ACROSS THE AREA...AFFECTING LOW-LYING AREAS AND ALSO
  SMALL CREEKS...STREAMS AND RIVERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DARMOFAL
000 
WGUS63 KICT 240843
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH HAS BEEN CANCELED...

KSZ032-033-047>053-067-068-082-083-091-092-240945-
/O.CAN.KICT.FF.A.0003.000000T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
343 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELED...

HEAVY RAIN IS MOVING OUT OF CENTRAL KANSAS. A FEW LINGERING
STORMS WILL CONTINUE THROUGH THE MORNING...HOWEVER ANY FLOODING
THAT WILL OCCUR IS WHAT IS ON-GOING AND COVERED UNDER EXISTING
FLOOD WARNINGS.

$$
ELDER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:01 AM CDT, 7 minutes earlier.

Area forecast discussion, May 23, 3:01 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT WED MAY 23 2007

.DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES
TODAY INTO THURSDAY.

TODAY-TONIGHT:
LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS
SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED
ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS
SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND
PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE
BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW
ADVISORY CRITERIA.

THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT
SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO
DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR
AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM OVERNIGHT.

THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH
CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS
FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY
PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE
REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL
TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED
TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL
KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT
HOURS.

THURSDAY-FRIDAY:
THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO
SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO
SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT
THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL
FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS.

ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH
PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT
WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR
THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND
FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND
THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB.

SATURDAY-TUESDAY:
THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST
AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER
PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR
PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME
FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS.

SCHRECK

&&

.AVIATION...
LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE
OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST
SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE
THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS
FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT
SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON
WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE
BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR
NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON
TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW.
MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR
RUSSELL WHERE THEY MAY BECOME VFR.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  59  72  53 /  30  70  60  10
HUTCHINSON      77  54  72  51 /  40  80  50  10
NEWTON          78  56  72  52 /  30  80  60  10
ELDORADO        81  57  72  52 /  20  70  70  10
WINFIELD-KWLD   81  59  73  56 /  20  70  70  20
RUSSELL         69  50  69  50 /  50  80  20  10
GREAT BEND      70  51  70  51 /  50  80  20  10
SALINA          75  53  72  51 /  40  80  50  10
MCPHERSON       76  53  72  51 /  40  80  50  10
COFFEYVILLE     82  63  76  58 /  30  30  70  20
CHANUTE         82  61  74  55 /  30  40  70  20
IOLA            82  60  74  54 /  30  40  70  10
PARSONS-KPPF    82  62  75  57 /  30  40  70  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
KSZ032-033-047>052-067-068-082-083.

&&
Hazardous weather outlook, May 22, 10:06 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT TUE MAY 22 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
819 PM CDT TUE MAY 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL SLOWLY MOVE INTO PORTIONS OF
CENTRAL KANSAS AROUND MIDNIGHT. THIS INCLUDES AREAS MAINLY WEST OF
HIGHWAY 14...OR WEST OF A LINCOLN TO ELLSWORTH TO LYONS LINE. IF
THIS LINE OF STORMS MAINTAINS ITS INTENSITY...THE MAIN RISK WILL BE
HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. HEAVY RAINFALL
WILL ALSO ACCOMPANY THESE STORMS AND MAY YIELD TO LOCALIZED FLOODING.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA LATER
TONIGHT. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON AND
EVENING. THE GREATEST RISK FOR SEVERE STORMS...INCLUDING STRONG
TORNADOES...WILL EXIST SOUTH OF A GREAT BEND TO MCPHERSON LINE
AND WEST OF A MCPHERSON TO WICHITA TO SOUTH HAVEN LINE. VERY
LARGE HAIL TO BASEBALL SIZE AND STRAIGHT-LINE WINDS TO 80 MPH
WILL ALSO BE POSSIBLE IN THIS AREA. THE RISK FOR SEVERE WEATHER
WILL CONTINUE FOR AREAS WEST OF THE KANSAS TURNPIKE INTO THE
OVERNIGHT HOURS...THOUGH A GREATER LIKELIHOOD FOR HEAVY RAIN AND
POSSIBLE FLOODING WILL DEVELOP LATER WEDNESDAY NIGHT. THE RISK FOR
SEVERE WEATHER SHOULD DIMINISH AS THE STORMS MOVE INTO SOUTHEAST
KANSAS BY EARLY THURSDAY MORNING.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE MEMORIAL HOLIDAY WEEKEND. HOWEVER IT IS TOO
EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON WEDNESDAY EVENING
FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/DARMOFAL

In the hours before

Local storm report, May 22, 11:56 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT TUE MAY 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TSTM WND GST     3 WNW GALATIA           38.66N 99.01W
05/22/2007  E60 MPH          BARTON             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 23, 12:04 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1204 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND GST     9 NW GREAT BEND         38.45N 98.93W
05/22/2007  E60 MPH          BARTON             KS   PUBLIC

&&

BRW
Local storm report, May 23, 12:25 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     HAIL             6 SE ALBERT             38.39N 98.95W
05/23/2007  E0.75 INCH       BARTON             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 23, 12:39 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     HAIL             3 NNW PAWNEE ROCK       38.30N 99.00W
05/23/2007  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 23, 12:50 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HAIL             3 NNW PAWNEE ROCK       38.30N 99.00W
05/23/2007  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 23, 1:04 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     HAIL             6 WSW GREAT BEND        38.33N 98.90W
05/23/2007  E0.25 INCH       BARTON             KS   TRAINED SPOTTER

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:07 PM CDTSevere Thunderstorm WarningICTBarton, Russell53 min
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 12:08 PM CDTSevere Thunderstorm WarningICTReno67 min
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 1:57 PM CDTSevere Thunderstorm WarningICTReno63 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice65 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:13 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno62 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.